Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Efavirenz and insomnia
Apr 16, 2007

Hi Doc. Thanks for an outstanding website and forum. I was daignosed HIV+ about 10 weeks back and am on Efavirenz and Truvada and doing well, generally. My VL has gone from 50K to undetectable and CD4 from 167 to 407 (from initial treatment point 9 weeks ago). My only problem with Efavirenz is insomnia. I take my meds at bedtime. My physician prescribed Zolpidem for the first month to offset any possible sleep problems. i had some strnage and vivid dreams and rather erratic sleep to start with. I switched from Zolpidem to Valium as I found Valium more gentle and relaxing. Problem is is seem to be becoming tolerant of the 20 mg valium that used to get me comfortably through the night. (I go to bed around 11 pm and sleep well until around 4.30 am when I am wide awake and cannot sleep again). It's bugging me because I feel that I am not getting enough sleep at night which makes me lethargic and irritable the next day. I don't really want to get stuck on increasing doses of Valium, if I can avoid it. Any suggestions as to another suitable sedative/hypnotic that i could try as alterntives to Zolpidem or Valium? I am preapred to be patient and try other ways to get better sleep but my sleep is also imopertant to me. Is a meds time-change a worthwhile option and if so how and to when should I try and change. Thanks for your consideration. D

Response from Dr. Henry

Some patients with insomnia do better with efavirenz when taken in the AM. I have had good success with use of trazadone or amitryptiline as non-addictive sleep meds in this situation. KH



Previous
theoretical concerns
Next
lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement